MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1MM X 1.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM910015
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was noted to being stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a cerebral coil embolization of a unruptured aneurysm, a 1mm x 1.5cm galaxy g3 mini was attempted to be implanted to the target lesion, but there was a heavy resistance felt between the product and the distal tip of the microcatheter when the device was just before coming out of the microcatheter.The complaint product was removed from the patient¿s body and the procedure was completed.Initially, a microcatheter was approached to the target lesion and a the 5x10 g3 coil was used for framing.Then, the following coils were implanted, 5x10 g3 coil, 3x6 g3 mini coil, 3x6 target coil, and a 1.5x3 g3 mini coil.No kink or bend was confirmed prior to use.No excessive force was applied to the device.No further information is available.A galaxy g3 mini 1mm x 1.5cm was received for analysis.The hub, re-sheating tool, v notch, introducer and heated resistance appears in normal condition (not heated).However, the dpu was found bent at distal tip and coil was stretched.Marker band was found at 36 cm from distal end and it was found within specification.Functional testing could not be performed due to the condition the device was received in (dpu bent at distal tip and coil was stretched).A manufacturing record evaluation was performed for the finished device with lot number l14105, and no non-conformances related to the reported complaint condition were identified.The customer complaint ¿resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated due to the bent at the dpu and the embolic coil being stretched.However, the reported condition was confirmed since it was apparently caused by the damage found that could have been generated due to excessive force.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Based on the information provided, it is possible that clinical and procedural factors, including device manipulation / interaction, device selection, and the concomitant microcatheter, may have contributed to the reported issue.The instructions for use (ifu) caution that if unusual friction is still noticed during advancement or retraction of the coil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire catheter system and examine for damage.Replace it with a new system.If friction still exists, withdraw and examine the delivery catheter system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a cerebral coil embolization of a unruptured aneurysm, a 1mm x 1.5cm galaxy g3 mini was attempted to be implanted to the target lesion, but there was a heavy resistance felt between the product and the distal tip of the microcatheter when the device was just before coming out of the microcatheter.The complaint product was removed from the patient¿s body and the procedure was completed.Initially, a microcatheter was approached to the target lesion and a the 5x10 g3 coil was used for framing.Then, the following coils were implanted, 5x10 g3 coil, 3x6 g3 mini coil, 3x6 target coil, and a 1.5x3 g3 mini coil.No kink or bend was confirmed prior to use.No excessive force was applied to the device.No further information is available.Based on the device investigation of the product received, the embolic coil was found stretched.

Brand Name
GALAXY G3 MINI 1MM X 1.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8897585
Report Number3008114965-2019-01144
Device Sequence Number13867691
Product Code KRD
UDI-Device Identifier10886704080206
UDI-Public10886704080206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberGLM910015
Device Lot NumberL14105
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date08/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1